eHealthMe - Personalized health information & community eHealthMe - Personalized health information & community

Personalized health information & community

  Tools   Community
All drugs: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
All conditions: A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Check symptoms       Compare drugs       Ask question       Write review       Answered/ Unanswered       Reviews

Review: could Vidaza cause Platelet count decreased (Thrombocytopenia )?

Summary: Platelet count decreased is found among people who take Vidaza, especially for people who are male, 60+ old, have been taking the drug for < 1 month, also take medication Itraconazole, and have Myelodysplastic syndrome.

We study 4,244 people who have side effects while taking Vidaza from FDA and social media. Among them, 212 have Platelet count decreased. Find out below who they are, when they have Platelet count decreased and more.

You are not alone: join a mobile support group for people who take Vidaza and have Platelet count decreased >>>

 

 

 

 

Vidaza

Vidaza has active ingredients of azacitidine. It is often used in myelodysplastic syndrome. (latest outcomes from 4,251 Vidaza users)

Platelet count decreased

Platelet count decreased has been reported by people with multiple myeloma, hepatitis c, high blood pressure, preventive health care, idiopathic thrombocytopenic purpura. (latest reports from 41,017 Platelet count decreased patients)

On Feb, 1, 2015: 4,244 people reported to have side effects when taking Vidaza. Among them, 212 people (5.00%) have Platelet Count Decreased.

Trend of Platelet count decreased in Vidaza reports

Time on Vidaza when people have Platelet count decreased * :

< 1 month1 - 6 months6 - 12 months1 - 2 years2 - 5 years5 - 10 years10+ years
Platelet count decreased94.99%3.83%1.18%0.00%0.00%0.00%0.00%

Gender of people who have Platelet count decreased when taking Vidaza * :

FemaleMale
Platelet count decreased33.49%66.51%

Age of people who have Platelet count decreased when taking Vidaza * :

0-12-910-1920-2930-3940-4950-5960+
Platelet count decreased0.00%3.48%0.00%0.75%0.25%0.00%7.71%87.81%

Top conditions involved for these people * :

  1. Myelodysplastic syndrome (108 people, 50.94%)
  2. Iron overload (12 people, 5.66%)
  3. Liver disorder (12 people, 5.66%)
  4. Nausea (10 people, 4.72%)
  5. Neutropenia (8 people, 3.77%)

Top co-used drugs for these people * :

  1. Itraconazole (68 people, 32.08%)
  2. Meropenem (65 people, 30.66%)
  3. Exjade (62 people, 29.25%)
  4. Fluconazole (58 people, 27.36%)
  5. Prednisolone (57 people, 26.89%)

* Approximation only. Some reports may have incomplete information.

** Reports from social media are used.

How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.

Do you have Platelet Count Decreased while taking Vidaza?

You are not alone! Join a mobile support group:
- support group for people who take Vidaza and have Platelet Count Decreased
- support group for people who take Vidaza
- support group for people who have Platelet Count Decreased

Drugs in real world that are associated with:

Could your condition cause:

Can you answer these questions (Ask a question):

  • Pyrexia and one-alpha iv
    she was treated for hypocalcemia with high PTH taking calcium per-os and iv,Renagel,trofocard,one-alpha iv.

    after 5 days fever with shiver 2-3 times daily ,vomits,nausea

    she took antibiotic therapy after positive gram - blood cultures (first E. coli,second another gram - microorganism )

    Initially Targocid-tazocin followed after 3 days by ciprofloxacin iv

    After this (having a CT with signs of billiary reaction without stones and liquid in douglas and hypo-pleural) meronem and briklin

    After a few days no signs of clinical improvement -fever continues (2 times per day)

    Is there any possibility initial drug therapy with one-alpha iv to be responsible for the complications

More questions for: Vidaza, Platelet count decreased

More reviews for: Vidaza, Platelet count decreased

Comments from related studies:

  • From this study (4 months ago):

  • Upon reduction of jakafi dose due to low platelet count from 20 mg to 5 mg every 12 hours patient experienced extreme pain experienced low blood pressure and rapid heartbeat and with admission to emergency was treated for shock and then diagnosed with toxic shock syndrome and treated for that. The blood and urine tests however showed ant reason for infection after 5 days. He died 40 hours after reaching the hospital. Cytokine overreaction is my belief that brought on a septic shock like syndrome.

    Reply

    Dave M. on Oct, 12, 2014:

    Maybe patient should not have been on 20mg. Something else likely going on here with sudden reduction from 20mg to 5mg. Sudden reduction due to sudden drop in platelets. Slower dose reduction with transfusion if required would be in order.

    Reply

    Ann Chris on Oct, 14, 2014:

    I agree. This took place 16 months ago and was done as directed by the drug rep. Since that time much more has been made known about dosage. The patient was also started on the high dose where research shows now the dose should be started low and slowly worked up. My theory is the rapid decrease in the drug caused a cytokine reaction causing system shock.

    Reply

Post a new comment    OR    Read more comments

NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

   

About - Terms of service - Privacy policy - Press - Testimonials - Contact us

 
© 2015 eHealthMe.com. All rights reserved. Use of this site constitutes acceptance of eHealthMe.com's terms of service and privacy policy.